Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

August 26, 2021Lucas County, Ohio

NWS Cleveland, OH issued this special weather statement at Aug 26, 2021, 3:55 AM EDT for Lucas County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 3:55 AM EDT (07:55 UTC)
Expired
Aug 26, 2021, 4:45 AM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Hail
0.00 in
Wind
30

County Lucas County, OH

The radar

The Detroit radar (KDTX), 117 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WWUS81 KCLE 260755
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
355 AM EDT Thu Aug 26 2021
 
OHZ003-006-260845-
Wood OH-Lucas OH-
355 AM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of northern Wood and
Lucas Counties through 445 AM EDT...

At 353 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Temperance to near Holland. Movement was
east at 20 mph.

HAZARD...Winds in excess of 30 mph and torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Heavy rainfall may cause ponding of water on roadways. 
         Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Sylvania, Rossford, Waterville,
Northwood, Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge,
Millbury, Haskins, Berkey, Harbor View, Reno Beach, Bono and Stony
Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4172 8388 4173 8345 4172 8347 4171 8345
      4170 8346 4170 8344 4169 8343 4169 8335
      4171 8334 4163 8321 4163 8331 4162 8341
      4149 8341 4147 8344 4143 8388
TIME...MOT...LOC 0753Z 296DEG 16KT 4172 8356 4158 8374 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Clark

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 26, 1:33 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 26, 1:33 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
133 AM EDT Thu Aug 26 2021

.SYNOPSIS...
Weak high pressure lingers through the end of the week. A
frontal boundary drops into the southern Great Lakes just north
of the CWA/Lake Erie by Friday, and then pushes back north for
the weekend as we will be unable to get out of the very warm and
humid airmass. Finally, a cold front moves through early next
week.

&&

.NEAR TERM /THROUGH TODAY/...
Minor adjustments to the forecast with the evening update.
Already starting to see fog development across the area, so hit
patchy/areas of fog a little harder in the public forecast.
Upstream convection in northern IN still has a shot to sneak
into the western part of the area in the 06-08Z time frame in a
weakening state. In general, went with a more dry period for a
good portion of the area near daybreak and a more slower diurnal
ramp up with pops into the afternoon.

Original discussion...
Cloud cover clearing tonight is a large question mark in the
forecast in terms of extent. Model soundings not quick to dry
out any layer in particular, but if can manage to clear or end
up as cirrus with breaks, some mist or fog formation late
tonight is not out of the question. Right now, the feeling is
that the best potential for this is over the western zones and
into the central highlands/MFD area, but the latter has more of
a question in terms of the clearing factor. Also will carry low
end POPs given the high moisture content of the atmosphere and
that some elevated convection cannot be ruled out.

Spotty convection possible again Thursday. Could be some
additional wind at play in any storms that for with some modest
mid/upper level drying taking place, but CAPE reaching well into
the upper portions of the atmosphere. Not much flow in the
column, however, and PWATs remain high. Again, will leave POPs
linger into Thursday night. Temperatures on the high side again,
and will reassess any heat index issues tonight.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
A large summertime upper level ridge of high pressure will be
centered off the coast of the Carolinas by the end of the week.
The upper level westerlies will be just north of our local area
on Friday. A stationary front front will be drifting around the
eastern Great Lakes region across portions southern Ontario and
over Lake Erie late this week. This front will eventually start
lifting back northward as a warm front or wash out as the upper
level ridge builds back closer to the region over the weekend.
Weather conditions will be steamy and very humid Friday through
the weekend. We will keep scattered showers and thunderstorms in
the forecast for the end of the week through the weekend with
the best potential during the max heating of the day. We will
have to keep an eye on any potential cluster of convection
trying to sneak in here from complexes of storms developing in
the Upper Midwest region from time to time. Temperatures will be
toasty in the upper 80s to lower 90s during the afternoon with
heat index values in the upper 90s approaching 100 in northwest
Ohio.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A vigorous shortwave will pass on by to our north across Ontario and
the Upper Great Lakes region late on Sunday. This upper level
support will try to push a cold front through the Great Lakes region
late Monday into Tuesday. The surface front may become west to east
oriented and parallel to the steering currents early next week near
the Ohio Valley. We will have to watch this weather pattern closely
going into later next week and see if this front stalls out nearby.
There is also the possibility for a tropical system impacting the
Gulf Coast region and some of that tropical moisture potentially
trying to sneak up into the Ohio Valley later next week. The
forecast confidence is fairly low at this time for the midweek time
frame. We will continue to mention scattered showers and
thunderstorms chances, mainly in the afternoon, for early next week
and slightly cooler temperatures due to the front nearby and
additional cloud cover.

&&

.AVIATION /06Z Thursday THROUGH Monday/...
Patchy to widespread BR/FG beginning to develop across north-
central Ohio with some amount of lowered visibility expected at
all TAF sites (except KERI) through 12Z or 13Z. Visibilities of
1SM or lower most likely at KMFD, KCAK, and KYNG with periods
of 1/4 SM possible. Showers located over northeast Indiana may
move into the vicinity of KTOL and KFDY before 12Z but
confidence is still low at this point. Threat for showers and
thunderstorms will subside a bit between 12-18Z, but could see
isolated showers and thunderstorms develop across the area after
18Z. Confidence is low, so didn't include any mention of
precipitation at any TAF sites at this point. Additional low
visibilities with patchy fog likely again Thursday night into
early Friday morning. Winds will be light and variable through
the period.

Outlook...Periods of non-VFR possible with isolated to
scattered showers and thunderstorms through Monday.

&&

.MARINE...
Winds will generally be light and somewhat variable through the end
of the week out of any thunderstorms on Lake Erie. Southwest winds 5
to 10 knots tonight will become variable on Thursday with a weak
front stalling out over Lake Erie. Winds will remain variable 5 to
10 knots on Friday. The front washes out or lift backs northward
Friday night north of the lake. Winds will become southwest 5 to 10
knots on Saturday lasting through Sunday night. There could be a
light lake breeze near the lakeshore each afternoon through the
weekend but should remain light. Waves will generally by light with
no headlines expected at this time for the lake waters through the
weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...26
NEAR TERM...Greenawalt/26
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Saunders
MARINE...Griffin

In the hours before

Special weather statement, Aug 26, 3:55 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
355 AM EDT Thu Aug 26 2021

OHZ003-006-260845-
Wood OH-Lucas OH-
355 AM EDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of northern Wood and
Lucas Counties through 445 AM EDT...

At 353 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Temperance to near Holland. Movement was
east at 20 mph.

HAZARD...Winds in excess of 30 mph and torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Heavy rainfall may cause ponding of water on roadways.
         Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Sylvania, Rossford, Waterville,
Northwood, Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge,
Millbury, Haskins, Berkey, Harbor View, Reno Beach, Bono and Stony
Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4172 8388 4173 8345 4172 8347 4171 8345
      4170 8346 4170 8344 4169 8343 4169 8335
      4171 8334 4163 8321 4163 8331 4162 8341
      4149 8341 4147 8344 4143 8388
TIME...MOT...LOC 0753Z 296DEG 16KT 4172 8356 4158 8374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Clark

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:15 AM EDTAreal Flood AdvisoryCLELucas, Wood4 hr
Aug 26, 2:47 PM EDTSpecial Weather StatementCLEGeauga43 min
Aug 26, 3:18 PM EDTSpecial Weather StatementCLESummit42 min
Aug 26, 3:43 PM EDTAreal Flood AdvisoryCLECuyahoga2 hr
Aug 26, 4:04 PM EDTSpecial Weather StatementCLESummit41 min
Aug 26, 5:29 PM EDTSpecial Weather StatementCLEAshland31 min
Aug 26, 5:38 PM EDTSpecial Weather StatementCLEMorrow, Richland52 min
Aug 26, 5:59 PM EDTAreal Flood AdvisoryCLEMorrow, Richland2 hr
Aug 26, 6:20 PM EDTFlash Flood WarningCLEMorrow3 hr
Aug 26, 6:57 PM EDTSpecial Weather StatementCLEHolmes48 min
Aug 26, 7:28 PM EDTAreal Flood AdvisoryCLEHolmes103 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.